MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REPL VULCAN GENERATOR CE MARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. SVCE REPL VULCAN GENERATOR CE MARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7210812S
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the vulcan generator power off.No case was involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and the lid was scratched.Rf generator lost power during high power/impedance test.Cause of failure is a defective electronic component.The complaint was confirmed and the root cause has been determined to be a defective electronic component.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.

Brand Name
SVCE REPL VULCAN GENERATOR CE MARK
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10975192
Report Number1643264-2020-02052
Device Sequence Number4214528
Product Code GEI
UDI-Device Identifier03596010542182
UDI-Public03596010542182
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K991140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210812S
Device Catalogue Number7210812S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer01/07/2021
02/10/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date01/10/2021
02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1